Welcome To Fetcheveryone

Our awesome training log doesn't hide its best features behind a paywall. Search thousands of events, get advice, play games, measure routes, and more! Join our friendly community of runners, cyclists, and swimmers.
Click here to get started
Already a Fetchie? Sign in here

Prednisolone

3 watchers
Jan 2013
6:09am, 11 Jan 2013
88 posts
  • 0
Krissie
I've been prescribed a short course of Prednisolone for a stubborn bout of sinusitis (had it 11 weeks now). Since day 2 on it I've been feeling very buzzy all day and have only been able to get a couple of hours sleep a night. Does anyone medical, or with experience of taking this know how long after finishing the course things may return for normal?

And if anyone has any magic tips for getting rid of sinusitis they would be most welcome too :-) I am doing steaming, hot water bottle on face, accupuncture, and 3 courses of antibiotics but no relief yet :-(
Jan 2013
7:23am, 11 Jan 2013
10187 posts
  • 0
Ultracat
Don't know anything about your medication.

Have you tried menthol crystals when steaming? Also vics vapour rub on your chest at night?
Jan 2013
7:26am, 11 Jan 2013
1387 posts
  • 0
Wobbling
I've taken it a few times for asthma. The buzzy feeling is normal, I describe it as being an engine revving too high. I find the side effects go within a day of stopping the course.

To be honest, I hate taking them. They've make me feel quite unwell at times, and if my course runs over more than 5 days, they have quite a dramatic effect on my mental health. Also, it takes a Hugh effort to not give in to the raging hunger and camp out in the fridge.

Hope you feel better soon.
Jan 2013
8:06am, 11 Jan 2013
425 posts
  • 0
Gogsy!
I regularly have a course of Preds for UC & agree with Wobbling but you can use the manic impatience to your advantage & get through everything in half the time. Concentration may be an issue though.

After a couple of weeks on them I have to cut down my long runs though - I get very painful knees for 10 to 15 minutes after a run so I keep the max to about 5 miles in the hope that I'm not doing too much damage.

It's a really wonderful drug that makes a huge difference to my life but it can horrendous at the same time due to the side-effects.
Jan 2013
6:38pm, 11 Jan 2013
89 posts
  • 0
Krissie
Thanks for the responses. So reassuring to know that normal feeling will return when I finish the course in 2 days. I feel for anyone who has to take these longer than a short period. The manic feeling has been very useful at work, espcially after feeling rough lately and struggling to keep up, but it feels quite horrid not to be able to calm down the rest of the time :-(

Yep tried the menthol, didn't seem to help. My nose isn't actually blocked though. Its just pain and throbbing above, around and under my eyes, with a constant low level headache, nausea and a mild virus like feeling. It did get lots worse for 2 weeks over Xmas with very painful headache and high temperature, but now gone back to the level it was for the 7 weeks before Xmas.
Jan 2013
6:43pm, 11 Jan 2013
32386 posts
  • 0
LorraineS
this might seem off the wall ... have you tried reflexology? I find it helps for labyrinthitis and for blocked sinuses
Jan 2013
9:13pm, 15 Jan 2013
15 posts
  • 0
DavidM
I was prescribed a short 7 day course of Prednisolone recently by my doctor, after I read the information leaflet and the side effects I decided I was better off not taking them.

Reading about mental health problems and suicidal tendencies made my infection seem worth putting up with. The infection has more or less cleared itself with the assistance of over the counter medication.
Jan 2013
9:20pm, 15 Jan 2013
5255 posts
  • 0
LouLou
I use flixonase nasule drops for nasal polyps and rhinitis - they have helped me immensely.

I have 2 courses of prednisolone in recent years- longest course of 2 weeks - never been particularly up with them but they are associated with mood disturbance whether that be high or low. I just got quite worried about potential weight gain although managed to continue to train. I would expect mood disturbance to pass quite quickly on stopping them.

I would consider asking for Ear/Nose/Throat referral if its persisting or check your doctor is confident this is sinus issues.
Jan 2013
6:10pm, 17 Jan 2013
91 posts
  • 0
Krissie
The side effects did stop a couple of days after stopping the course, thank goodness! Normal feeling and sleep have now resumed :-)

Thanks LL, I did get an ENT referral today. The 3rd round of antibiotics/prednisolone didn't help much and its been 3 months now. In the last week I've also now developed tonsillitis and a chest infection so am now on more antibiotics for those. Don't think I will be making the last cross country race of the season :-( :-(

Got something to say?

To contribute to the discussion, you need to either sign in or register as a user.

About This Thread

Maintained by Krissie
I've been prescribed a short course of Prednisolone for a stubborn bout of sinusitis (had it 11 wee...

Related Threads

course side prednisolone normal feeling effects tried taking stopping short high
Back To Top

Close